Noncompact manifolds with constant negative scalar curvature and singular solutions to semihnear elliptic equations
David L. Finn
Conference Publications 1998, 1998(Special): 262-275 doi: 10.3934/proc.1998.1998.262
Please refer to Full Text.
Convexity of level curves for solutions to semilinear elliptic equations
David L. Finn
Communications on Pure & Applied Analysis 2008, 7(6): 1335-1343 doi: 10.3934/cpaa.2008.7.1335
Let $\Omega$ be a bounded strictly convex planar domain, and $f$ be a smooth function satisfying $f(0) < 0$ and $f'(t) \geq 0$. In this paper, we provide a simple proof using just the maximum principle that the level curves of the unique positive solution to $\Delta u = f(u)$ in $\Omega$ satisfying $u = 0$ on $\partial\Omega$ are convex and there is a unique critical point. We also provide generalization of this result to cover certain cases with $f'(t) < 0$.
keywords: Semilinear elliptic equation convexity. maximum principle level curves

Year of publication

Related Authors

Related Keywords

[Back to Top]